Alert archive / California / Frost Advisories in 2005
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 6, 2005, 7:30 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 7, 2005, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 7:30 PM PST (03:30 UTC)
- In effect from
- Dec 7, 2005, 12:00 AM PST
- Expired
- Dec 7, 2005, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4685 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 070330 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 730 PM PST TUE DEC 6 2005 ...FROST ADVISORY FOR THE SAN DIEGO COUNTY INLAND VALLEYS AND THE INLAND EMPIRE FROM MIDNIGHT TONIGHT UNTIL 8 AM WEDNESDAY... .A DRY AIR MASS ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ONCE AGAIN ALLOW TEMPERATURES TONIGHT TO FALL INTO THE LOW 30S WITH ISOLATED TEMPERATURES NEAR 28 DEGREES. CAZ048-050-071600- /O.NEW.KSGX.FR.Y.0003.051207T0800Z-051207T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 730 PM PST TUE DEC 6 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. WIDESPREAD AREAS OF FROST ARE LIKELY BY WEDNESDAY MORNING. GROWERS OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE PROTECTIVE MEASURES. POTTED PLANTS CAN BE MOVED INDOORS FOR PROTECTION. PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH NEWSPAPERS OR ANY NON- TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC TARP SHOULD NOT BE USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO ESCAPE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JAD
1 follow-up statement
000 WWUS76 KSGX 071548 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 748 AM PST WED DEC 7 2005 ...FROST ADVISORY WILL EXPIRE AT 8 AM... .TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING OCCURRED IN THE COLDEST INLAND VALLEYS EARLY THIS MORNING. LITTLE OR NO FROST IS EXPECTED TONIGHT AS HIGH CLOUDS WILL MOVE OVER THE AREA. CAZ048-050-071700- /O.EXP.KSGX.FR.Y.0003.000000T0000Z-051207T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 748 AM PST WED DEC 7 2005 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. $$ MAXWELL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 6, 1:15 PM PST, 6 hours 15 minutes earlier.
Area forecast discussion, Dec 6, 1:15 PM PST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PST TUE DEC 6 2005 .SYNOPSIS...DRY OFFSHORE FLOW WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH COOL NIGHTS AND MILD DAYS. LOW PRESSURE ALOFT WILL MOVE SOUTH TOWARDS SOUTHERN CALIFORNIA WEDNESDAY AND THURSDAY AND WILL BRING INCREASING HIGH CLOUDS. LITTLE...IF ANY...RAIN IS EXPECTED LATE IN THE WEEK WHEN THE LOW MOVES THROUGH OR JUST SOUTH OF THE AREA. NORTHWEST FLOW ALOFT WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. VISIBILITIES WERE ABOUT AS HIGH AS THEY GO DUE TO THE WEAKENING OFFSHORE FLOW. THERE WAS ZERO CLOUD COVER THIS MORNING...BUT THIN HIGH CLOUDS WERE BEGINNING TO MAKE A MINOR APPEARANCE. OF COURSE...IT WAS QUITE COLD LAST NIGHT DUE TO THE LOW DEW POINTS...AND TONIGHT SHOULD BE CHILLY AGAIN...THOUGH WITH SLIGHT WARMING IN THE LOWEST LAYERS...WE WILL NOT BE QUITE AS COLD. DEW POINTS WILL RECOVER SLIGHTLY WED...BUT THE AIR WILL REMAIN DRY FOR AWHILE. HIGH CLOUDS WILL DOMINATE FROM WED THROUGH THE WEEKEND AS MOISTURE ABOVE 700 MB MOVES OVER THE AREA AS THE UPPER LOW MOVES SOUTH ALONG THE COAST AND CLOSES OFF. SINCE LOW-LEVEL OFFSHORE FLOW WILL CONTINUE AS THE UPPER LOW WILL MOSTLY TAKE A TRACK OFF THE COAST...WE NEVER GET MUCH MOISTURE AT/BELOW 700 MB...SO PRECIP CHANCES LOOK VERY SMALL THIS FAR SOUTH FOR NOW. BUT...VIRGA WILL BE QUITE POSSIBLE FOR THOSE WHO LIKE A LITTLE SCENERY IN THEIR SKIES. THE UPPER LOW SHOULD FINALLY MOVE ONSHORE OVER THE WEEKEND IN A RATHER WEAK STATE. MOISTURE WILL BE RATHER LIMITED...SO POPS ARE BEING KEPT BELOW THE SLIGHT CHANCE THRESHHOLD. GIVEN CURRENT PROGS...DRY WEATHER SHOULD PREVAIL EARLY NEXT WEEK UNDER NORTHWEST FLOW ALOFT AND WEAK OFFSHORE SURFACE FLOW. THE GLOBAL LONGWAVE PATTERN IS SUCH THAT BROAD NORTHWEST FLOW ALOFT WILL DOMINATE FOR AWHILE SENDING TROUGHS THAT FORM ALONG THE CANADIAN PACIFIC COAST MOSTLY TO OUR EAST. && .AVIATION...WEAK OFFSHORE FLOW THROUGH WEDNESDAY. WINDS ALOFT...NORTHWEST 5 TO 15 KT THIS AFTERNOON THROUGH WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM FOR MTNS/VALLEYS...SEE LAXRFWSGX. && PUBLIC...MAXWELL AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Dec 6, 8:35 AM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SAN DIEGO CA 835 AM PST TUE DEC 6 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-071200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 835 AM PST TUE DEC 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. EXTREMELY LOW HUMIDITIES WILL CONTINUE TODAY AND PRODUCE A HIGH FIRE DANGER. HUMIDITIES WILL INCREASE WEDNESDAY. .DAY ONE... TODAY THROUGH TONIGHT. RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON ALL MOUNTAINS AND INLAND VALLEYS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAXWELL
Nearby
Frost Advisories in California, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.